What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Sep 25, 4:51 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Sep 25, 4:51 PM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
551 PM EDT Tue Sep 25 2018
.SYNOPSIS...
Issued at 343 PM EDT Tue Sep 25 2018
More showers and storms are ahead early tonight as a strong cold
front moves across the area. Some storms may produce damaging
winds along with locally heavy rainfall. Drier and cooler weather
will follow for Wednesday through Friday with highs in the 60s to
around 70 with lows in the 50s tonight, and then in the 40s to
around 50 Wednesday night and Thursday night.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 343 PM EDT Tue Sep 25 2018
Conditions have begun to destabilize this afternoon from earlier
convection. CAPE values had climbed to around 2000 J/Kg along the
IL/IN border. More storms had developed in the vicinity of the
cold front. These storms will move east tonight. The latest
extrapolation of the line brings the main line of storms to near
Laporte around 8 PM EDT. There is reasonable potential for
damaging winds across the entire area as the line races east near
40 mph. Some potential for embedded landspouts/small tornadoes
given favorable shear. The showers should end by late tonight with
winds becoming northwest. Highs Wednesday should only be from 60
to 65.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 343 PM EDT Tue Sep 25 2018
Chilly nights are ahead as a much cooler airmass spreads across
the area. Lows will dip into the 40s Wednesday night and then
again Friday night. There is some frost potential over the
locally colder spots were temps may dip into the upper 30s.
Otherwise, mainly dry conditions can be expected through Saturday
with highs mainly in the 60s. A warmer and more settled pattern
will follow with chances for rain and highs in the 70s early next
week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 544 PM EDT Tue Sep 25 2018
Conditions have destabilized some late this afternoon from
earlier convection. CAPE values at 20Z were generally between 1500
and 2000 J/Kg over most of northern Indiana. More storms had
developed earlier in the vicinity of the cold front that was
moving into IL. These storms will move east tonight. The latest
extrapolation of the line brings the main line of storms to SBN
after 00Z and FWA after 02Z. Gusty winds are possible at the
terminals so have included wind gusts in a TEMPO group. Winds
will shift to the northwest overnight with conditions becoming
VFR.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from 11 PM CDT this evening through
Wednesday evening for INZ003.
MI...Beach Hazards Statement from midnight EDT tonight through
Wednesday evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory from midnight tonight to 8 PM EDT Wednesday
for LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Sep 25, 3:21 AM EST, 16 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
421 AM EDT Tue Sep 25 2018
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260830-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
421 AM EDT Tue Sep 25 2018 /321 AM CDT Tue Sep 25 2018/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
There is a chance for thunderstorms today into tonight. A few
thunderstorms may become strong to severe late this afternoon and
evening. Damaging winds to 60 mph will be the primary threat.
However, isolated tornadoes cannot be ruled out, especially across
northern Indiana.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed late this afternoon and evening.
LMZ043-046-260830-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
421 AM EDT Tue Sep 25 2018
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...Today and tonight.
There is a chance for thunderstorms today into tonight. A few
thunderstorms may become strong to severe late this afternoon into
this evening.
There is a Small Craft Advisory in effect after midnight tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is a Small Craft Advisory in effect on Wednesday.
In the hours before
Special weather statement, Sep 25, 6:39 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
739 PM EDT TUE SEP 25 2018
MIZ077-260015-
Berrien-
739 PM EDT TUE SEP 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERRIEN
COUNTY...
At 738 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 17 miles northwest of South Haven to 8
miles west of Van Buren SP to 8 miles west of St. Joseph. Movement
was east at 50 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Watervliet,
Coloma, Lake Michigan Beach, Paw Paw Lake, Riverside, Spinks Corners
and Millburg.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 94 in Michigan between mile markers 30 and 42.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana .
&&
LAT...LON 4209 8622 4206 8663 4213 8658 4212 8649
4219 8641 4224 8636 4224 8622
TIME...MOT...LOC 2338Z 258DEG 43KT 4252 8657 4235 8647 4213 8666
CMSpecial weather statement, Sep 25, 6:45 PM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Northern Indiana
745 PM EDT TUE SEP 25 2018
INZ003-MIZ077-260030-
La Porte-Berrien-
745 PM EDT TUE SEP 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LA PORTE
AND SOUTHERN BERRIEN COUNTIES...
At 744 PM EDT/644 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 6 miles west of St. Joseph to 8
miles northwest of New Buffalo to near Burns Harbor. Movement was
east at 45 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Michigan City, La Porte, St. Joseph, Trail Creek, Fair Plain,
Bridgman, New Buffalo, Berrien Springs, Three Oaks, Long Beach,
Stevensville, Pottawattamie Park, Shorewood-Tower Hill,
Shorewood-Tower Hills-Harbert, Sodus, Baroda, Shoreham, Eau Claire,
Galien and Michiana Shores.
This includes the following highways...
Interstate 80 in Indiana between mile markers 46 and 61.
Interstate 94 in Indiana between mile markers 33 and 45.
Interstate 94 in Michigan between mile markers 0 and 29.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4185 8668 4196 8657 4207 8653 4209 8622
4200 8622 4194 8628 4176 8650 4176 8652
4174 8652 4163 8666 4164 8693 4171 8693
TIME...MOT...LOC 2344Z 260DEG 39KT 4209 8661 4187 8688 4166 8714
CMLocal storm report, Sep 25, 7:31 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 E TRAIL CREEK 41.70N 86.82W
09/25/2018 M31 MPH LA PORTE IN AWOS
AWOS STATION MGC, 2 E TRAIL CREEK.
&&
CRLocal storm report, Sep 25, 7:40 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
840 PM EDT TUE SEP 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 1 NW BENTON HEIGHTS 42.13N 86.43W
09/25/2018 M43 MPH BERRIEN MI ASOS
ASOS STATION BEH, SOUTHWEST MICHIGAN
REGIONAL AP.
&&
CRSpecial weather statement, Sep 25, 7:48 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Northern Indiana
748 PM CDT TUE SEP 25 2018
INZ003-012-013-260115-
La Porte-Pulaski-Starke-
748 PM CDT TUE SEP 25 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PULASKI...STARKE
AND SOUTHWESTERN LA PORTE COUNTIES...
At 748 PM CDT, a strong thunderstorm was located near North Judson,
or near Dunns Bridge, moving east at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Knox, North Judson, La Crosse, Ripley, Lomax, Beardstown, Ober,
English Lake, Denham, Brems, Toto, Winona, Bass Lake, San Pierre and
Ora.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4127 8693 4138 8683 4128 8647 4125 8647
4106 8664 4115 8693
TIME...MOT...LOC 0048Z 277DEG 28KT 4124 8685
CMSpecial weather statement, Sep 25, 8:09 PM EST, 1 minute before
Special Weather Statement
National Weather Service Northern Indiana
909 PM EDT TUE SEP 25 2018
INZ004>006-008-MIZ078-079-260145-
Lagrange-Noble-St. Joseph-Elkhart-St. Joseph-Cass-
909 PM EDT TUE SEP 25 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART...NORTHWESTERN
NOBLE...EAST CENTRAL ST. JOSEPH...LAGRANGE...SOUTHEASTERN CASS AND
SOUTHERN ST. JOSEPH COUNTIES...
At 908 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles south of Marcellus to near
Elkhart to near Wakarusa. Movement was east at 45 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elkhart, Goshen, Sturgis, Ligonier, Lagrange, Simonton Lake, Dunlap,
Middlebury, Osceola, Constantine, Wakarusa, Bristol, White Pigeon,
Topeka, Millersburg, New Paris, Benton, Union, Scott and Fawn River.
This includes Interstate 80 in Indiana between mile markers 91 and
125.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Northern Indiana .
&&
LAT...LON 4163 8535 4144 8565 4155 8617 4170 8602
4188 8592 4190 8529
TIME...MOT...LOC 0108Z 278DEG 37KT 4193 8584 4169 8591 4155 8612
CM